Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 26, 2014, 1:39 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2014, 1:39 PM EDT (17:39 UTC)
- Expired
- May 26, 2014, 2:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:45 PM EDT | HAIL 0.25 | Mandarin, FL | PEA SIZED HAIL AT CORNER OF PICKERS ROAD AND SAN JOSE BLVD. |
| May 26, 2:10 PM EDT | TSTM WND DMG | 2 Nw Fruit Cove, FL | BROADCAST MEDIA RELAYED REPORT OF SEVERAL TREES DOWN ALONG POPOLEE ROAD IN FRUIT COVE. TIME IS ESTIMATED BASED ON RADAR IMAGERY. TREES ARE DOWN IN SEVERAL DIFFERENT DIRECTIONS AND MAY SUGGEST POSSIBLE TORNADO. |
| May 26, 2:10 PM EDT | TSTM WND DMG | 2 Nw Fruit Cove, FL | NWS STORM SURVEY PERFORMED. DOWNBURST WINDS OF 60 TO 65 MPH OCCURRED. NUMEROUS TREES DOWN. EASTERN BOUNDARY OF DOWNBURST 30.1239 NORTH 81.6357 WEST. WESTERN BOUNDARY OF DOWNBURST 30.1162 NORTH 81.6413 WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WUUS52 KJAX 261739 SVRJAX FLC019-031-109-261830- /O.NEW.KJAX.SV.W.0064.140526T1739Z-140526T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 139 PM EDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN NORTHEAST FLORIDA WESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA SOUTHERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 230 PM EDT * AT 139 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANDARIN...MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYARD...FRUIT COVE...FLEMING ISLAND...SWITZERLAND...GREEN COVE SPRINGS AND PICOLATA. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 2987 8148 2988 8176 3024 8172 3024 8151 TIME...MOT...LOC 1739Z 000DEG 12KT 3015 8162 $$ TRABERT
1 follow-up statement
914 WWUS52 KJAX 261753 RRA SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EDT MON MAY 26 2014 FLC019-031-109-261830- /O.CON.KJAX.SV.W.0064.000000T0000Z-140526T1830Z/ CLAY FL-ST. JOHNS FL-DUVAL FL- 153 PM EDT MON MAY 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR SOUTHERN DUVAL...WESTERN ST. JOHNS AND EASTERN CLAY COUNTIES... AT 154 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRUIT COVE...MOVING SOUTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWITZERLAND...GREEN COVE SPRINGS...PICOLATA AND BAKERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3020 8172 3020 8151 2987 8148 2988 8176 TIME...MOT...LOC 1754Z 000DEG 12KT 3010 8162 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:18 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 26, 10:18 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1018 AM EDT MON MAY 26 2014 .UPDATE... WEAK MCS THAT WAS RESPONSIBLE FOR PRE-DAWN STORMS OVER SECTIONS OF THE SE GA AND NE FL COAST HAS MOVED OFFSHORE WITH ONLY ISOLATED SHOWERS OVER THE OUTER COASTAL WATERS AND LINGERING CLOUDS OVER COASTAL COUNTIES. FARTHER INLAND SKIES ARE MOSTLY SUNNY ALLOWING TEMPS TO WARM TO AROUND 80 FROM WAYCROSS TO THE SUWANNEE RIVER VALLEY. TEMPS AT 500 MB ARE AROUND -12C ON MORNING SOUNDING WITH A FORECAST AND PWAT IS 1.58 INCHES. THE RAPID REFRESH MODEL FORECASTS A SFC BASED CAPE AROUND 2400 BUT WHERE DEWPOINTS REMAIN ABOVE 70...CAPES COULD REACH 4000 J/KG PER MODIFICATION OF THE 12Z RAOB. RIDGING OVER THE MISSISSIPPI VALLEY WILL SHIFT A EAST TODAY WITH WEAK N-NW STEERING FLOW FOR THUNDERSTORMS DEVELOPING THIS AFTN. && .AVIATION... TEMPO FOR LOW CEILINGS ARE POSSIBLE AT SSI THROUGH 15Z. TSRA WILL DEVELOP BTWN 16Z-19Z. HAVE A TEMPO FOR GNV AND VCTS FOR REMAINING TERMINALS. WILL ADD TSRA AS TIMING AND MOVEMENT OF STORMS BECOMES MORE CERTAIN. EAST TO SE WINDS WILL BE AROUND 10 KT OUTSIDE OF THUNDERSTORM ACTIVITY. && .MARINE... ESE WINDS 10-15 KTS TODAY WILL BECOME SSE TUE THROUGH FRI WILL PREVAIL THROUGH THE UPCOMING WEEK WITH COMBINED SEAS OF 1-3 FT...OCCASIONAL 4 FT SEAS POSSIBLE NEAR THE GULF STREAM. RIP CURRENTS: LOW RISK THROUGH AT LEAST TUESDAY...WITH AN EASTERLY SWELL OF 2 FEET OR LESS IMPACTING AREA BEACHES. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 65 89 67 / 50 50 50 50 SSI 82 72 84 71 / 30 20 50 50 JAX 87 67 88 69 / 30 30 50 50 SGJ 82 74 84 71 / 20 20 40 40 GNV 90 65 90 67 / 40 50 50 50 OCF 91 68 90 69 / 40 50 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/WOLF/ALLEN
Hazardous weather outlook, May 26, 5:09 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 AM EDT MON MAY 26 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-270915- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 509 AM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN COASTAL NORTHEAST FLORIDA EARLY THIS MORNING. SCATTERED SLOW-MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY OVER INLAND LOCATIONS. STRONGER ACTIVITY WILL PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING. RIVER FLOODING CONTINUES ALONG PORTIONS OF THE SANTA FE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY. A SURGE IN NORTHEASTERLY WINDS MAY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS ON SUNDAY. RIVER FLOODING WILL CONTINUE TO SLOWLY SUBSIDE ON THE SANTA FE RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, May 26, 12:53 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT MON MAY 26 2014
GAZ153-165-261730-
INLAND CAMDEN-INLAND GLYNN-
1253 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN AND
GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM
EDT...
AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WAVERLY...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY
THROUGH 130 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3111 8160 3103 8170 3107 8179 3126 8170
3114 8159 3113 8160 3112 8159
TIME...MOT...LOC 1653Z 225DEG 3KT 3108 8172
TRABERTSpecial weather statement, May 26, 1:07 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
107 PM EDT MON MAY 26 2014
GAZ153-154-261730-
COASTAL GLYNN-INLAND GLYNN-
107 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM EDT...
AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF EVERETT...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND EVERETT AND BOYS ESTATE THROUGH 130 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3121 8163 3140 8168 3140 8166 3145 8162
3136 8152 3134 8144 3131 8141
TIME...MOT...LOC 1707Z 334DEG 8KT 3142 8161
TRABERTLocal storm report, May 26, 1:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ARLINGTON 30.34N 81.60W
05/26/2014 E1.00 INCH DUVAL FL TRAINED SPOTTER
MOSTLY PEA SIZE HAIL...BUT FEW STONES UP TO QUARTER SIZE
REPORTED.
&&
PWOLFSpecial weather statement, May 26, 1:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
129 PM EDT MON MAY 26 2014
GAZ136-153-261800-
INLAND GLYNN-WAYNE-
129 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND GLYNN
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 200 PM EDT...
AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF EVERETT...MOVING
SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND EVERETT...MOUNT PLEASANT AND THALMANN THROUGH 200 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3115 8160 3119 8177 3122 8177 3133 8173
3136 8177 3148 8171 3145 8161 3140 8157
TIME...MOT...LOC 1729Z 014DEG 12KT 3139 8167
TRABERTLocal storm report, May 26, 1:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST 2 N ORANGE PARK 30.20N 81.70W
05/26/2014 M50 MPH DUVAL FL ASOS
WIND GUST OF 50 MPH AT JACKSONVILLE NAVAL STATION ASOS AT
127 PM.
&&
ALLENLocal storm report, May 26, 1:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
137 PM EDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST 2 N ORANGE PARK 30.20N 81.70W
05/26/2014 M50.00 MPH DUVAL FL ASOS
WIND GUST OF 50 MPH AT JACKSONVILLE NAVAL STATION ASOS AT
127 PM.
&&
ALLENThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:37 PM EDT | Special Weather Statement | JAX | Saint Johns | 38 min |
| May 26, 12:09 PM EDT | Special Weather Statement | JAX | Duval | 36 min |
| May 26, 12:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 39 min |
| May 26, 1:13 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 47 min |
| May 26, 1:57 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| May 26, 2:04 PM EDT | Tornado Warning | JAX | Clay, Saint Johns | 41 min |
| May 26, 2:33 PM EDT | Special Weather Statement | JAX | Clay | 42 min |
| May 26, 2:55 PM EDT | Special Weather Statement | JAX | Putnam | 50 min |
| May 26, 4:35 PM EDT | Special Weather Statement | JAX | Columbia | 40 min |
| May 26, 4:44 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| May 26, 5:08 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| May 26, 5:26 PM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.